MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION

C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION
Catalog Number 0043600
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the hemovac disconnected from the reservoir.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr could not be performed since no lot number was provided.The instructions for use were found adequate and state the following: instructions for use: 1.The surgeon should irrigate the wound with sterile fluid and then suction the irrigating.Fluid and gross debris from the operative site.2.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.3.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the surgeon.4.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.5.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.6.Taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain placement.7.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.8.Care must be exercised to avoid damage to the drain (refer to warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound.9.When using a trocar please follow these instructions: 9.I.) with one drain: draw drain using trocar from inside to outside of wound.Ensure that perforated section of the drain is within the critical fluid collection areas of wound.Remove trocar only by cutting the drain one inch from the end of the trocar.Trim non-perforated section of drain to desired length.Attach non-perforated section of drain either to an evacuator inlet port or to a y-connector.9.Ii.) with two single drains: follow instruction: 9.I for each of the two drains separately.9.Iii.) with a double drain: draw drain using trocar from inside to outside of wound.Ensure that desired perforated region of the drain is within the critical fluid collection areas of wound.Cut the outer portion of the drain (outside the wound area) in the middle of the perforated region.Attach non-perforated section of the inserted drain to an evacuator inlet port or to a y-connector.After cutting (as mentioned above), the second half of this drain can be used separately.If you are not using the second half then dispose of it as per the hospital protocol 10.Attach drain to evacuator tubing via the y-connector.11.Insert free end of evacuator y-tubing into evacuator suction port a.12.Fully compress evacuator by hand and close drain port b.Unit is now operational.13.To empty unit, clamp y-tubing.Open drain port b.Hold unit with open port at bottom and compress until fluid is removed.14.For continued wound evacuation compress unit fully and close drain port b.Release clamp on y-tubing.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the hemovac disconnected from the reservoir.Per follow up response received via email on (b)(6) 2025, customer stated that added care time to patient and exposed to open system, potential for patient harm.Currently staff were taping the drains as a precaution when they were out of the operating room or after they had fallen apart.
 
Event or Problem Description
It was reported that the hemovac disconnected from the reservoir.Per follow up response received via email on 30apr2025, customer stated that added care time to patient and exposed to open system, potential for patient harm.Currently staff were taping the drains as a precaution when they were out of the operating room or after they had fallen apart.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation of the returned sample noted one opened (without original packaging), used closed wound suction evacuator.Visual inspection of the sample noted that negative pressure was applied to the suction into the solution and evacuator suctioned with no difficulties and the tubing did not disconnect as suctioning occurred.The reported failure could not be replicated.No root cause could be found because the reported event was unconfirmed.A dhr could not be performed since no lot number was provided.The reported event is unconfirmed a labeling review is not required.Correction: d, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CLOSED WOUND SUCTION
Common Device Name
WOUND SUCTION
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21951230
Report Number1018233-2025-03205
Device Sequence Number18406221
Product Code GCY
UDI-Device Identifier00801741049347
UDI-Public(01)00801741049347
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0043600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer05/13/2025
08/15/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/28/2025
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown